# SDR 2007UALA01354

- Difficulty date: April 29, 2007
- Submitted: May 24, 2007
- Operation: Air carrier
- Aircraft: N661UA
- Make and model: Boeing 767322
- Aircraft serial: 27158
- Aircraft time: 60,475 hours, 9,910 cycles
- Engine: Pwa PW4060
- Engine time: 65,645 hours, 9,791 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: PW4060
- Part serial: 717654
- Condition: Surges
- Location: Nr 2
- Part time: 65,645 hours, 9,910 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: E, A
- Precautionary procedure: C

## Discrepancy

GROUP 3 SURGE ON TAKE OFF 1.33 EPR. PASSENGER COMFIRMED FLAMES FROM RT SIDE OF ACFT. ENGINE RECOVERED NO OTHER LIMITS EXCEEDED AND RESPONSE OK.  SUPPLEMENTAL DATA UPDATE REPLACED #2 ENGINE.  #2 ENG-RUN UP ENGINE PER AMM71-00-56-201 ACCT OF ENG REPLACEMENT.                                          -#2 ENG OP CHKD GOOD ON ENG RUN, NO FAULTS, NO LKS. POST REMOVAL BORESCOPE OF REMOVED ENGINE SHOWS NORMAL TURBINE DETERIORATION.REMOVED ENGINE APPEARS TO HAVE CLASSIC GROUP THREE SURGE CHARACTERISTICS: I.E. HIGH PRESS COMPRESSOR CONTACTS AIRSEALS & OPENS CLEARANCES.  COMPRESSED AIR SLIPS-BACK & CAUSES BACK PRESSURE WITH RESULTING STALL. KNOWN DETERIORATION PATTERN.
